MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).Facility declined to provide patient information.The implant or explant dates are not applicable to this device.Concomitant medical products: microcatheter: caravel; asahi intec, balloon catheter: ryusei;terumo.State/prefecture is (b)(6).The device was discarded at the customer site and will not be returned for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a diagnostic coronary ifr procedure the manufacturer's device was advanced to distal lad (left anterior descending artery) when the tip went into septal branch unexpectedly, got stuck and could not be removed by itself.They exchanged from 5fr.System to 6fr.And a microcatheter was inserted over the device, advanced beyond the tip and the manufacturer's device was removed.Effusion and a perforation were observed under angiogram, a balloon catheter was inflated and placed for 10 minutes.They confirmed the balloon worked with no effusion.The procedure was finished without ifr measurement.A pci procedure is scheduled for this patient at a later date.Vessel: highly tortuous and severely calcified lesion with 75% stenotic lesion was at #7, lad.This adverse event is being submitted because additional intervention was required to remove the manufacturer's device.Additionally, the patient's vessel was perforated (with effusion) requiring additional intervention.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9630538
Report Number2939520-2020-00002
Device Sequence Number16580001
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)220930(10)0301744831(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301744831
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2020
Initial Report FDA Received Date01/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Date Report Sent to FDA01/01/2005